Teveten HCT Overdose
The effects of a Teveten HCT (eprosartan/HCTZ) overdose will vary, depending on how much of the drug was taken and whether it was taken with any other substances. Symptoms may include decreased urination, fainting, weakness, and confusion. Treatment options for this type of overdose also vary and can include administering activated charcoal, "pumping the stomach," and providing supportive care.
Can You Take Too Much Teveten HCT?Teveten® HCT (eprosartan/HCTZ) is a combination prescription medication approved to treat hypertension (high blood pressure). It contains eprosartan, an angiotensin II receptor blocker (ARB), and hydrochlorothiazide (HCTZ), a diuretic or "water pill." As with most medications, it is possible to take too much Teveten HCT.
The specific effects of an overdose can vary, depending on a number of factors, including the Teveten HCT dosage and whether it was taken with any other medications or substances.
- Extremely low blood pressure (hypotension)
- Dizziness, lightheadedness, or fainting
- A slow or irregular heart rate
- Electrolyte problems, including low blood levels of potassium, sodium, or chloride, which may cause the following symptoms:
- Dry mouth
- Muscle pains or cramps
- Nausea and vomiting
- Decreased urination.
Treating a Teveten HCT OverdoseIf the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
In addition, treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for a Teveten HCT overdose may include:
- Medications to increase blood pressure
- Fluids through an intravenous (IV) line
- Close monitoring of the kidneys and heart
- Close monitoring of blood electrolyte levels (i.e., sodium, potassium, and chloride).
It is unknown if kidney dialysis is helpful in removing Teveten HCT from the body.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken an overdose of Teveten HCT.